Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 103, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 12, 2007, 6:34 AM CDT for 6 counties in Missouri; Cherokee County, Kansas. It was in force for 6 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2007, 6:34 AM CDT (11:34 UTC)
- Expired
- Jun 12, 2007, 1:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Cherokee County, KS, Barton County, MO, Christian County, MO, Dade County, MO, Douglas County, MO, Jasper County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 41 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 7:45 AM CDT | FLASH FLOOD | 7 Se Jasper, MO | HIGHWAY N BETWEEN HIGHWAY 71 AND MISSOURI 37 |
| Jun 12, 7:45 AM CDT | FLASH FLOOD | 8 Ne Miller, MO | INTERSECTION OF DD AND M |
| Jun 12, 7:45 AM CDT | FLASH FLOOD | Alba, MO | HIGHWAY O FLOODED BETWEEN 96 AND H |
| Jun 12, 7:45 AM CDT | FLASH FLOOD | Carl Junction, MO | CENTER CREEK FLOODING ROUTE JJ BETWEEN HIGHWAY Z TO P |
| Jun 12, 7:45 AM CDT | FLASH FLOOD | Jasper, MO | ROUTE H FROM JASPER TO 43 HIGHWAY |
| Jun 12, 7:45 AM CDT | FLASH FLOOD | Stotts City, MO | HIGHWAY 97 FLOODED SOUTHWARD TO HIGHWAY 60. |
| Jun 12, 7:52 AM CDT | FLASH FLOOD | Ava, MO | HIGHWAY Y FLOODED |
| Jun 12, 8:29 AM CDT | FLASH FLOOD | Columbus, KS | WATER RESCUE IN PROGRESS NEAR COLUMBUS. |
| Jun 12, 10:30 AM CDT | FLASH FLOOD | Lamar, MO | APARTMENT COMPLEX AND HOUSES BEING EVACUATED IN LAMAR. BOTH HIGHWAY 160 AND FIRST STREET ARE CLOSED. |
| Jun 12, 1:00 PM CDT | FLASH FLOOD | Riverton, KS | EVACUATION OF APPROXIMATELY 15 HOMES UNDERWAY NEAR THE CONFLUENCE OF SHOAL CREEK AND THE SPRING RIVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 71 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 121138
FFWSGF
KSC021-MOC011-043-057-067-097-109-121800-
/X.NEW.KSGF.FF.W.0103.070612T1134Z-070612T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 AM CDT TUE JUN 12 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
BARTON COUNTY IN SOUTHWEST MISSOURI...
DADE COUNTY IN SOUTHWEST MISSOURI...
JASPER COUNTY IN SOUTHWEST MISSOURI...
LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
CHEROKEE COUNTY IN SOUTHEAST KANSAS...
* UNTIL 100 PM CDT TUESDAY.
* AT 631 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL RATES HAVE INCREASED SIGNIFICANTLY THIS
MORNING WITH A LARGER AREAL EXTENT OF THUNDERSTORMS ACROSS THE
WARNED AREA. THROUGH 9 AM...EXPECT AN ADDITIONAL ONE TO TWO
INCHES INCHES OF RAINFALL...WHICH WILL LIKELY LEAD TO FLASH
FLOODING OF THE SMALLER STREAMS AND CREEKS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
THIS WARNING IS AN EXTENSION OF THE FLASH FLOOD WARNING FOR BARTON
AND DADE COUNTIES.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3681 9333 3699 9336 3699 9361 3692 9364
3693 9406 3704 9407 3706 9420 3699 9507
3733 9507 3732 9463 3736 9458 3764 9459
3764 9415 3756 9410 3757 9363 3709 9361
3705 9209 3679 9211
$$
JLTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 5:18 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 12, 5:18 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 518 AM CDT TUE JUN 12 2007 .DISCUSSION... SHOWERS AND THUNDERSTORMS THAT FORMED IN AN AREA OF WEAK ISENTROPIC LIFT ALONG A BOUNDARY LEFT FROM THE STORMS MONDAY ARE BEING PERSISTENT THIS MORNING. HEAVY RAINFALL IS OCCURRING WITH RADAR ESTIMATES OF 3-5 INCHES HAVING FALLEN SO FAR. OF SOME CONCERN IS THAT 0-3KM MUCAPES OVERNIGHT REMAINED IN THE 1000-1500J/KG RANGE IN THE AREA OF CURRENT CONVECTIVE DEVELOPMENT. THIS INSTABILITY IS BEING AIDED BY A WEAK BUT PRESENT LLJ AROUND 15KTS AND WAA NOTED AT 925MB. WHILE THE LLJ WILL DISSIPATE IN THE NEXT FEW HOURS...THE WAA SHOULD CONTINUE AS THE SUN COMES UP WITH CAPES INCREASING TO AROUND 2000J/KG. THIS COULD BE ENOUGH TO KEEP THE STORMS GOING INTO THE LATE MORNING AND AFTERNOON WITH A POSSIBLE TRANSITION TO MARGINALLY SEVERE THUNDERSTORMS ALONG THE MO/KS STATE LINE. THE GREATEST THREAT WOULD BE WIND GUSTS TO 60MPH AND HAIL TO QUARTER SIZE. IN ADDITION...HEAVY RAINFALL WILL REMAIN A THREAT ACROSS THOSE AREAS THAT HAVE ALREADY RECEIVED FLOODING RAINS THE PAST 48 HOURS. .PREV DISCUSSION.../246 AM CDT TUE JUN 12 2007/ ISOLATED AREA OF HEAVY RAINFALL WITH SOME ASSOCIATED LIGHTNING CONTINUES TO DEVELOP ALONG ONE OF SEVERAL MESOSCALE BOUNDARIES ACROSS THE OZARKS. WEAK ISENTROPIC LIFT AND AN ARM OF THE LOW LEVEL JET LOOK LIKE THEY ARE AIDING IN SUSTAINING THIS CONVECTION. SHOULD SEE THIS ACTIVITY CONTINUE TO AROUND DAWN WHEN THE LLJ WEAKENS AND THE WEAK VORTICITY CENTER IN THE MID LEVELS SHIFT EAST OUT OF THE REGION. WITH THIS SAID...MOST AREAS SHOULD REMAIN DRY TODAY...BUT JUST ABOUT ANY PLACE IS PRONE TO SEEING A POP-UP SHOWER OR THUNDERSTORM AS DAY TIME HEATING AND LEFT OVER BOUNDARIES IMPACT THE MOIST AND UNSTABLE AIRMASS IN PLACE. AFTERNOON MUCAPE VALUES ACROSS THE SOUTHWESTERN CWA ARE PROGGED TO BE AROUND 2000J/KG WHICH SHOULD BE SUFFICIENT TO KEEP SHOWERS AND THUNDERSTORMS OVER THE AREA THROUGH TONIGHT. FORECAST CHALLENGE AFTER TODAY REMAINS THE POSSIBILITY OF ISOLATED TO WIDELY SCATTERED SEVERE WEATHER LATE THIS AFTERNOON AND EARLY EVENING. THEN PRECIP CHANCES THROUGH THE WEEK. GFS/ECMWF/WRF-NAM HAVE ALL BEEN DOING A PRETTY GOOD JOB WITH THE FORECAST TO THIS POINT. HIGHLY AMPLIFIED RIDGE FROM THE GREAT LAKES INTO TEXAS WILL REMAIN IN GENERALLY THE SAME PLACE INTO FRIDAY AS THE TROUGH OVER THE WEST DEEPENS AND LIFTS OVER THE RIDGE DURING THE WEEKEND. BLOCKING UPPER LEVEL LOW OVER THE EAST COAST REMAINS IN PLACE WHICH HELPS KEEP THE RIDGE IN ANCHORED OVER THE CENTER OF THE COUNTRY. SEVERAL SUBTLE SHORT WAVES WILL LIKELY RIDE UP AND OVER THE RIDGE DURING THE WEEK AS A CUT OFF LOW DEVELOPS OVER THE SOUTHWEST....AS NOTED BY THE GFS. THIS WILL KEEP THE CHANCES OF SHOWERS AND THUNDERSTORMS IN THE AREA...ESPECIALLY OVER EXTREME WESTERN MISSOURI AND SOUTHEAST KANSAS. SADLY...THESE ARE THE AREAS THAT RECEIVED RECORD RAINFALL OVER THE LAST 48 HOURS AND COULD DO WITH A FEW DAYS OF DRY WEATHER. ANY RAIN THAT FALLS AT THIS POINT WILL ONLY EXACERBATE THE CURRENT FLOODING. HATCH && .AVIATION... FOR THE 06Z TAF PACKAGE...PRELIM CONCERNS CONTINUE TO REVOLVE AROUND LIGHT FOG/STRATUS POTENTIAL TONIGHT...AS WELL AS ISOLATED SHRA DEVELOPMENT TONIGHT AND SHRA/TSRA DEVELOPMENT TUESDAY. A FEW ELONGATED BANDS OF ISOLATED SHRA HAVE DEVELOPED THIS EVENING. THIS FIRST WELL EAST OF THE TAF SITES...AND THE SECOND DEVELOPING BETWEEN JLN AND SGF. THESE SHRA ARE VERY SMALL AND THE CHANCES OF OBSERVING RAINFALL AT ANY SITE WILL BE LOW. A LITTLE BETTER DEVELOPMENT IN THE VICINITY OF BOTH JLN AND SGF IS EXPECTED FROM LATE MORNING INTO THE AFTERNOON AS HEATING LENDS TO BETTER INSTABILITY. BKN STRATUS DECK IN THE 4-5KFT RANGE HAS PERSISTED OVER THE AREA THUS FAR THIS EVENING. CIRRUS FROM CONVECTION ACROSS THE HIGH PLAINS WILL CONTINUE TO STREAM INTO THE AREA AND VARIABLY CLOUDY CONDITIONS ARE EXPECTED. GIVEN EXPECTED SE FLOW OF 5-10KTS ONLY LIGHT FOG IS ANTICIPATED AT THIS TIME. STRATUS MAY BUILD DOWN TO MVFR OVERNIGHT AND WILL MAKE A FINAL DETERMINATION CLOSE TO TAF ISSUANCE. GENERALLY VFR CIGS/VIS ARE EXPECTED OUTSIDE OF ISO SHRA/TSRA ON TUESDAY. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jun 12, 6:02 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 602 AM CDT TUE JUN 12 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 602 AM CDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: HEAVY RAINFALL... ISOLATED DOWN BURST WIND GUST TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. AREAS AFFECTED AND TIMING: EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI WEST OF HIGHWAY 65 THIS AFTERNOON. DISCUSSION: A VERY MOIST AIRMASS REMAINS IN PLACE ACROSS THE REGION. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER THE COMBINATION OF A VERY UNSTABLE AND MOIST ATMOSPHERE AND NUMEROUS BOUNDARIES LEFT OVER FROM ONGOING CONVECTION THIS MORNING...MAY PRODUCE AN ISOLATED STRONG TO SEVERE STORM THIS AFTERNOON. THE MAIN THREATS WITH ANY STORMS THAT DO DEVELOP WILL BE HEAVY RAINFALL...DOWN BURST WINDS TO 60 MPH AND UP TO QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL REMAIN POSSIBLE ON AN AFTERNOON BASIS THROUGH SATURDAY. A STAGNANT WEATHER PATTERN WILL CONTINUE THROUGH THE END OF THE WEEK. THIS WILL KEEP THE UNSTABLE AND HUMID AIRMASS ACROSS THE REGION. THUNDERSTORMS WILL BE SCATTERED IN NATURE...AND BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND GUSTY DOWN BURST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER SPOTTERS ARE REQUESTED TO RELAY ANY FURTHER FLOOD REPORTS TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) HATCH
In the hours before
Local storm report, Jun 12, 1:16 AM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
116 AM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM FLASH FLOOD GREENFIELD 37.42N 93.84W
06/12/2007 DADE MO LAW ENFORCEMENT
4-5 INCHES OF WATER WAS OVER HIGHWAY 160 IN GREENFIELD.
160 HIGHWAY AND COLLEGE IN GREENFIELD HAD 8 INCHES OF
WATER COVERING THE ROADWAY.
&&
WISELocal storm report, Jun 12, 3:18 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
318 AM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD 1 S SPRINGFIELD 37.18N 93.29W
06/11/2007 GREENE MO LAW ENFORCEMENT
THE INTERSECTION OF COUNTY ROADS 123 AND 146 ALONG
WILSONS GREEK WERE FLOODED AND IMPASSABLE.
&&
HATCHLocal storm report, Jun 12, 3:33 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 AM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM FLASH FLOOD 2 E MILFORD 37.58N 94.12W
06/12/2007 BARTON MO LAW ENFORCEMENT
C HIGHWAY WAS WATER COVERED AND IMPASSABLE.
&&
HATCHLocal storm report, Jun 12, 6:14 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
614 AM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 AM FLASH FLOOD 3 S PLEASANT HOPE 37.42N 93.27W
06/12/2007 GREENE MO LAW ENFORCEMENT
NUMEROUS ROADS ARE WATER COVERED AND IMPASSABLE ACROSS
THE COUNTY. ROADS CLOSED INCLUDE...HIGHWAY H NEAR
PLEASANT HOPE...150TH STREET ALONG LINN CREEK...455TH
STREET WEST OF THE SILO RIDGE GOLF COURSE AND 559TH
STREET BETWEEN NORTH AND SOUTH HIGHWAY 13.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:11 AM CDT | Flash Flood Warning | SGF | Dade | 6 hr |
| Jun 12, 1:45 AM CDT | Flash Flood Warning | SGF | Barton | 5 hr |
| Jun 12, 1:59 AM CDT | Flash Flood Warning | SGF | Greene, Polk | 6 hr |
| Jun 12, 5:30 AM CDT | Flash Flood Warning | SGF | Webster | 7 hr |
| Jun 12, 7:56 AM CDT | Flash Flood Warning | SGF | Barry, Greene, Stone | 5 hr |
| Jun 12, 10:10 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| Jun 12, 12:57 PM CDT | Flash Flood Warning | SGF | Barry, Barton, Christian, Douglas, Jasper, Lawrence and 2 more | 3 hr |
| Jun 12, 3:29 PM CDT | Flash Flood Warning | SGF | Barton, Christian, Jasper, Lawrence, McDonald, Newton and 1 more | 6 hr |
| Jun 12, 6:15 AM CDT | Flash Flood Warning | SGF | Crawford | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.